DSpace DSpace

University of Minnesota Digital Conservancy >
University of Minnesota - Twin Cities >
Department of Aerospace Engineering and Mechanics >
Dr. Gary J. Balas >

Please use this identifier to cite or link to this item: http://hdl.handle.net/11299/37269

Title: A Variational Approach to ℋ∞ Control with Transients
Authors: Lu, Wayne W.
Balas, Gary J.
Lee, E.B.
Keywords: ℋ∞ control
optimal control
Riccati equations
solution existence and uniqueness
Issue Date: Oct-1999
Publisher: Institute of Electrical and Electronic Engineers
Citation: Lu, W. W., Balas, G. J., and Lee, E. B. (1999). "A Variational Approach to ℋ∞ Control with Transients." IEEE Transactions on Automatic Control. 44(10), 1875-1879.
Abstract: This paper presents a variational approach to ℋ∞ control with transients in the state feedback case. The approach here provides a precise description with equality, instead of inequality, in the necessary and sufficient conditions for the existence of a linear controller. Furthermore, the solution existence and uniqueness are proved in terms of certain properties of the indefinite Riccati equations derived in this paper. The linear time-variant (LTV) plant on finite horizon is considered first, and then the results are extended to the linear time-invariant (LTIV) plant on the infinite horizon. By this approach, it can be directly concluded that only suboptimal ℋ∞ state feedback control can be achieved in an input–output point of view and that the performance measure γ(μ1/2 used in this paper) is a strict upper bound.
Description: ©1999 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
URI: http://purl.umn.edu/37269
Appears in Collections:Dr. Gary J. Balas

Files in This Item:

File Description SizeFormat
00793727.pdf188.45 kBPDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.